Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 89, NWS La Crosse, WI

August 13, 2010Jackson County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 13, 2010, 4:59 AM CDT for Jackson County, Trempealeau County, Wisconsin. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2010, 4:59 AM CDT (09:59 UTC)
Expired
Aug 13, 2010, 6:00 AM CDT
In force
61 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jackson County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 51 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 5:10 AM CDTTSTM WND DMGIndependence, WITREES DOWN AND TIN BLOWN OFF A BARN ROOF.
Aug 13, 5:25 AM CDTTSTM WND DMG1 N Independence, WILIMBS DOWN ACROSS POWER LINES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 1:19 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3684 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WUUS53 KARX 130959
SVRARX
WIC053-121-131100-
/O.NEW.KARX.SV.W.0089.100813T0959Z-100813T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
459 AM CDT FRI AUG 13 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
  TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 600 AM CDT

* AT 457 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM MONDOVI TO
  9 MILES SOUTHEAST OF MONDOVI TO INDEPENDENCE TO FOUNTAIN CITY TO   
  PLAINVIEW...MOVING EAST AT 35 MPH. THESE STORMS CAN PRODUCE        
  DAMAGING WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  INDEPENDENCE AROUND 505 AM...
  WHITEHALL AND STRUM AROUND 515 AM...
  ARCADIA AROUND 520 AM...
  OSSEO AROUND 530 AM...
  PRICE AND BLAIR AROUND 540 AM...
  FRANKLIN AROUND 600 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
SMALL HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

&&

LAT...LON 4417 9091 4412 9156 4414 9156 4416 9161
      4420 9160 4421 9161 4424 9153 4460 9153
      4460 9093
TIME...MOT...LOC 0959Z 261DEG 30KT 4458 9161 4447 9152
          4434 9149 4425 9167 4413 9204
WIND...HAIL 60MPH 0.75IN

$$

RIECK
4 follow-up statements
717 
WWUS53 KARX 131008
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
508 AM CDT FRI AUG 13 2010

WIC053-121-131100-
/O.CON.KARX.SV.W.0089.000000T0000Z-100813T1100Z/
TREMPEALEAU WI-JACKSON WI-
508 AM CDT FRI AUG 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
JACKSON AND TREMPEALEAU COUNTIES UNTIL 600 AM CDT...

AT 507 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM STRUM TO
INDEPENDENCE TO ARCADIA TO ALTURA...MOVING EAST AT 35 MPH. THESE
STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  WHITEHALL AND STRUM AROUND 515 AM...
  ARCADIA AROUND 520 AM...
  OSSEO AROUND 530 AM...
  BLAIR AROUND 540 AM...
  PRICE AROUND 545 AM...
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM FRIDAY
MORNING FOR SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

&&

LAT...LON 4417 9091 4412 9156 4414 9156 4416 9161
      4420 9160 4421 9161 4424 9153 4460 9153
      4460 9093
TIME...MOT...LOC 1008Z 261DEG 30KT 4459 9150 4448 9142
          4435 9139 4426 9157 4414 9194
WIND...HAIL 60MPH <.50IN

$$

RIECK
807 
WWUS53 KARX 131024
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
524 AM CDT FRI AUG 13 2010

WIC053-121-131100-
/O.CON.KARX.SV.W.0089.000000T0000Z-100813T1100Z/
TREMPEALEAU WI-JACKSON WI-
524 AM CDT FRI AUG 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
JACKSON AND TREMPEALEAU COUNTIES UNTIL 600 AM CDT...

AT 520 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM STRUM TO OSSEO
TO WHITEHALL TO ARCADIA TO ROLLINGSTONE...MOVING EAST AT 35 MPH.
THESE STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  OSSEO AROUND 530 AM...
  BLAIR AROUND 540 AM...
  PRICE AROUND 545 AM...
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM FRIDAY
MORNING FOR SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

&&

LAT...LON 4417 9091 4412 9156 4414 9156 4416 9161
      4420 9160 4421 9161 4424 9153 4460 9153
      4460 9093
TIME...MOT...LOC 1024Z 261DEG 30KT 4461 9131 4450 9123
          4437 9121 4428 9139 4416 9176
WIND...HAIL 60MPH <.50IN

$$

RIECK
098 
WWUS53 KARX 131051
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
551 AM CDT FRI AUG 13 2010

WIC121-131101-
/O.CAN.KARX.SV.W.0089.000000T0000Z-100813T1100Z/
TREMPEALEAU WI-
551 AM CDT FRI AUG 13 2010

...THE SEVERE THUNDERSTORM WARNING FOR TREMPEALEAU COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND 
MOVED EAST OF THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY
AFTERNOON FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

LAT...LON 4460 9093 4417 9091 4415 9115 4460 9116
TIME...MOT...LOC 1051Z 261DEG 30KT 4465 9100 4453 9092
          4440 9090 4432 9108 4420 9145

$$

WIC053-131100-
/O.CON.KARX.SV.W.0089.000000T0000Z-100813T1100Z/
JACKSON WI-
551 AM CDT FRI AUG 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
JACKSON COUNTY UNTIL 600 AM CDT...

AT 548 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM PRICE TO
HUMBIRD TO BLACK RIVER FALLS TO BLAIR TO ARCADIA...MOVING EAST AT 35
MPH. THESE STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  FRANKLIN AROUND 600 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM FRIDAY
AFTERNOON FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

&&

LAT...LON 4460 9093 4417 9091 4415 9115 4460 9116
TIME...MOT...LOC 1051Z 261DEG 30KT 4465 9100 4453 9092
          4440 9090 4432 9108 4420 9145
WIND...HAIL 60MPH <.50IN

$$

RIECK
901 
WWUS53 KARX 131058
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
558 AM CDT FRI AUG 13 2010

WIC053-131107-
/O.EXP.KARX.SV.W.0089.000000T0000Z-100813T1100Z/
JACKSON WI-
558 AM CDT FRI AUG 13 2010

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JACKSON COUNTY WILL
EXPIRE AT 600 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS. HOWEVER...THE LINE OF STORMS REMAINS STRONG AND COULD 
PRODUCE GUSTY WINDS...IN ADDITION TO LIGHTNING AND HEAVY RAIN. 
ALSO...MORE STRONG TO SEVERE THUNDERSTORMS WERE APPROACHING FROM THE 
WEST...AND COULD IMPACT THE AREA THROUGH 8 AM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY
AFTERNOON FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

LAT...LON 4460 9093 4417 9091 4415 9115 4460 9116
TIME...MOT...LOC 1057Z 261DEG 30KT 4466 9093 4454 9085
          4441 9083 4433 9101 4421 9138

$$

RIECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:48 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 13, 3:48 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
348 AM CDT FRI AUG 13 2010

.SHORT TERM...TODAY THROUGH SUNDAY

FORECAST CONCERNS ARE FOR SEVERE THUNDERSTORMS TODAY WITH THE
POTENTIAL FOR HEAVY RAINFALL TODAY INTO TONIGHT. VERY WARM AND MUGGY
CONDITIONS WILL PERSIST ACROSS THE AREA TODAY WITH HEAT INDICES OF
95 TO 100 ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

CURRENT WATER VAPOR IMAGERY SHOWS TROUGH MOVING INTO THE DAKOTAS
WITH SHORTWAVE MOVING INTO WESTERN WISCONSIN. RADAR THIS MORNING
SHOWED A COMPLEX OF THUNDERSTORMS MOVING ACROSS EASTERN
MINNESOTA...INTO WESTERN WISCONSIN. VERY HEAVY RAINFALL AND GUSTY
WINDS WERE OCCURRING WITH SOME OF THE STRONGER STORMS. EXPECT STORMS
TO MOVE INTO WESTERN WISCONSIN THIS MORNING. AT THIS TIME...IT
APPEARS THAT THE BULK OF THE HEAVY RAIN WILL MOVE INTO CENTRAL
WISCONSIN THIS MORNING. GIVEN THE HIGH PRECIPITABLE WATER VALUES
ACROSS THE AREA AND RECENT HEAVY RAINS...HAVE DECIDED TO ISSUE A
FLASH FLOOD WATCH FOR CLARK AND TAYLOR COUNTIES AS WELL AS
SOUTHEAST MINNESOTA AND NORTHEAST IOWA TODAY THROUGH THIS EVENING.
CONFIDENCE REGARDING FLASH FLOOD POTENTIAL NOT AS HIGH OVER
SOUTHWEST WISCONSIN...BUT CONDITIONS MAY BECOME MORE FAVORABLE
THIS AFTERNOON AND THIS SITUATION WILL BE WATCHED CLOSELY FOR
POTENTIAL UPDATES.

13.00Z NAM/GFS INDICATING DIFFERING SOLUTIONS ON PLACEMENT OF HEAVY
PRECIPITATION THIS MORNING INTO THIS AFTERNOON. GFS APPEARS TO HAVE
A BETTER HANDLE OF PLACEMENT OF THUNDERSTORMS COMPLEX AND
PROGRESSION ACROSS THE FORECAST AREA. HAVE LEANED MORE TOWARD THE
GFS GUIDANCE FOR PRECIPITATION CHANCES TODAY.

FOR TODAY AND TONIGHT...UPPER TROUGH WILL SWING INTO THE EASTERN
DAKOTAS TODAY...AND HEAD FOR THE CWA TONIGHT. AFTERNOON ML CAPE
VALUES ARE EXPECTED TO CLIMB INTO THE 1000 TO 2000 J/KG RANGE THIS
AFTERNOON. 0 TO 6 KM SHEAR WILL INCREASE TODAY TO 40 TO 50 KTS.
GIVEN THE INSTABILITY AND SHEAR...EXPECT SOME OF THE THUNDERSTORMS
TO HAVE THE POTENTIAL TO BECOME SEVERE WITH GUSTY WINDS THE MAIN
THREAT. IN ADDITION...HIGH PRECIPITABLE WATER VALUES ACROSS THE
AREA...WILL POSE A HEAVY RAIN THREAT INTO THIS EVENING.

SATURDAY AND SUNDAY...NAM/GFS/ECMWF SHOWING GOOD AGREEMENT WITH
PLACEMENT OF UPPER LEVEL TROUGH AXIS...EXTENDING FROM FAR NORTHWEST
ONTARIO INTO CENTRAL IOWA SATURDAY NIGHT. EXPECT TROUGH TO CLOSE
INTO AN UPPER LOW ON SUNDAY OVER NORTHERN ONTARIO...PLACING THE
FORECAST AREA IN COOL CYCLONIC FLOW. EXPECT TROUGH AXIS TO MOVES
ACROSS THE AREA LATE SATURDAY NIGHT INTO SUNDAY.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY

UPPER LOW WILL MOVE TOWARDS JAMES BAY SUNDAY NIGHT WITH A WEAK
EMBEDDED SHORTWAVE MOVING ACROSS NORTHERN NORTH DAKOTA INTO WESTERN
WISCONSIN. THE GFS IS GENERATING PRECIPITATION WITH THIS FEATURE
WHILE THE ECMWF MAINTAINS DRY CONDITIONS. SREF IS ALSO GOING WITH A
DRY SOLUTION THROUGH SUNDAY NIGHT. CONFIDENCE IS LOW REGARDING ANY
PRECIPITATION GENERATION WITH THIS SHORTWAVE...SO WILL MAINTAIN DRY
FORECAST.

BOTH THE GFS/ECMWF INDICATE A SUBTLE SHORTWAVE MOVING ACROSS THE
FORECAST AREA MONDAY AFTERNOON. FORECAST SOUNDINGS SHOWING STEEP
LAPSE RATES AND SOME LOW CAPE DURING THE AFTERNOON HOURS...MAINLY
NORTH OF THE I-94 CORRIDOR. HAVE DECIDED TO ADD SLIGHT OF RAIN SHOWERS FOR
MONDAY AFTERNOON ACROSS THESE AREAS. HAVE ALSO LOWERED HIGH TEMPS A
COUPLE DEGREES ACROSS THE AREAS THAT WILL EXPERIENCE THE RAIN
SHOWERS.

THE ECMWF CONTINUES TO SHOW THAT A SHORT WAVE TROUGH WILL MOVE
THROUGH THE REGION FROM TUESDAY THROUGH WEDNESDAY...THERE REMAINS
SOME CONCERN THAT THE 12.00Z ECMWF WAS TOO STRONG WITH THIS WAVE AND
IT WAS COOLING THE AREA TOO MUCH FOR WEDNESDAY NIGHT AND THURSDAY.
LOOKING AT THE ACTIVE WAVE PATTERN ACROSS THE NORTHERN
HEMISPHERE...IT IS LIKELY THAT THE MODELS WILL GREATLY STRUGGLE WITH
THE UPPER AIR PATTERN AND THIS GREATLY LOWERS THE FORECAST
CONFIDENCE BEYOND WEDNESDAY.

&&

.AVIATION...TODAY THROUGH TONIGHT

RATHER COMPLEX SCENARIO FOR THIS FORECAST CYCLE CENTERED MAINLY ON
CONVECTIVE TRENDS IN THE NEAR TERM...THEN AGAIN LATER THIS
AFTERNOON/EVENING.

RADAR CURRENTLY SHOWING A BAND OF CONVECTION FROM EXTREME NORTH
CENTRAL IOWA INTO CENTRAL MINNESOTA IN ZONE OF LOW LEVEL WARM
ADVECTION AND BEING SUPPORTED BY 925MB-850MB MOISTURE TRANSPORT.
MODELS SHOW THIS MOISTURE TRANSPORT TO LEAN INTO THE LOCAL AREA
LATER THIS MORNING...THUS EXPECT CONVECTION TO CONTINUE TO MOVE
EAST-NORTHEAST WITH TIME AFFECTING THE KRST TAF SITE AROUND 08Z...BUT
WITH ITS NORTHEAST TRACK MAY SLIDE NORTH OF THE KLSE TAF SITE.
MAINLY VFR CONDITIONS EXPECTED...WITH THE EXCEPTION OF WITHIN
THUNDERSTORMS...WHERE IFR CONDITIONS ARE POSSIBLE. THESE STORMS WILL
WEAKEN TRANSLATE EASTWARD LATER THIS MORNING.

THERE MAYBE A BREAK IN THE ACTION LATER THIS MORNING INTO EARLY
AFTERNOON. HOWEVER CONTINUED MOISTURE TRANSPORT AHEAD OF AN
APPROACHING COLD FRONT THIS AFTERNOON WILL LIKELY RE-FIRE CONVECTION
ONCE AGAIN...WITH THE MOST PROBABLY TIME OF AFTER 21Z AT BOTH KLSE
AND KRST.

&&

.HYDROLOGY...TODAY THROUGH SATURDAY MORNING

WITH PRECIPITABLE WATER VALUES RUNNING AROUND 2 INCHES AND WARM
CLOUD DEPTHS RUNNING BETWEEN 4 AND 4.5 KM...IT APPEARS THE AREA
WILL SEE THE THREAT FOR HEAVY RAIN. IN ADDITION...IT LOOKS LIKE WE
WILL CONTINUE TO SEE REPEATED ROUNDS OF SHOWERS AND THUNDERSTORMS
THROUGH EARLY SATURDAY MORNING. THIS WILL LIKELY RESULT IN THE
POTENTIAL OF SOME FLOODING AND MUD/ROCK SLIDES.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR WIZ054-WIZ055-WIZ061.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WIZ017-WIZ029.

MN...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH LATE
     TONIGHT FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-
     MNZ096.

IA...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH LATE
     TONIGHT FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
     IAZ029-IAZ030.

     HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR IAZ010-IAZ011-IAZ029-IAZ030.

&&

SHORT/LONG TERM...WETENKAMP
AVIATION...RABERDING
HYDROLOGY...WETENKAMP
Hazardous weather outlook, Aug 12, 11:55 AM CDT, 17 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1155 AM CDT THU AUG 12 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-131100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1155 AM CDT THU AUG 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDICIES WILL TOP OFF IN THE 100 TO 105 DEGREE RANGE OVER PARTS
OF THE REGION THIS AFTERNOON AND INTO THE EVENING. HEAT ADVISORIES
ARE IN EFFECT FOR MUCH OF THE REGION. THE LENGTH OF THIS HEAT SPELL
WILL LEAD TO MORE AND MORE HEAT RELATED ILLNESSES.

THUNDERSTORMS ARE POSSIBLE WEST OF THE MISSISSIPPI RIVER LATE
TONIGHT BUT COULD BE DISSIPATING AS THEY APPROACH. THEY COULD STILL
PRODUCE GUSTY WINDS AND TORRENTIAL RAIN THOUGH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGHER RISK OF HEAVY RAIN AND OTHER SEVERE WEATHER WILL DEVELOP ON
FRIDAY. THUNDERSTORMS COULD BE ON-GOING FRIDAY MORNING WITH
ADDITIONAL DEVELOPMENT POSSIBLE FRIDAY NIGHT. BESIDES AREAS OF HEAVY
RAIN AND A FLOOD RISK...STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS AS WELL. AREA CREEKS AND RIVERS COULD SEE RISES DEPENDING ON
WHERE THE RAIN FALLS OR TRACKS.

MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY
NIGHT. HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE
WEATHER RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY AREA WIDE. SPOTTERS SHOULD
MONITOR LATEST FORECASTS AND OUTLOOKS FOR ANY SEVERE WEATHER
POTENTIAL.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED AT THIS TIME. IF HEAVY RAIN DEVELOPS LATE
TONIGHT AND THERE IS A RISK IT COULD REPEAT OR REFORM IN THE SAME
AREA FRIDAY NIGHT...A WEBINAR MIGHT BE HELD ON FRIDAY TO UPDATE
PARTNERS ON THE OVERALL FLOOD AND SEVERE WEATHER RISK.

SHEA

In the hours before

Special weather statement, Aug 13, 1:39 AM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
139 AM CDT FRI AUG 13 2010

IAZ008-MNZ079-086-087-094-130745-
DODGE-MITCHELL-MOWER-OLMSTED-WABASHA-
139 AM CDT FRI AUG 13 2010

AT 135 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 30
MILES NORTHWEST OF COUNTY ROADS 1 AND 24 TO 39 MILES WEST OF
OTRANTO...MOVING EAST AT 30 MPH.

WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY
THESE STRONG THUNDERSTORMS.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  RICE LAKE STATE PARK AROUND 220 AM...
  CLAREMONT AROUND 230 AM...
  DODGE CENTER...WEST CONCORD...AROUND 240 AM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM FRIDAY
MORNING FOR SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

RIECK
Special weather statement, Aug 13, 3:55 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
355 AM CDT FRI AUG 13 2010

MNZ079-088-WIZ032-033-131100-
BUFFALO-TREMPEALEAU-WABASHA-WINONA-
355 AM CDT FRI AUG 13 2010

AT 353 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 11
MILES WEST OF MISHA MOKWA TO 24 MILES WEST OF WEST NEWTON...MOVING
EAST AT 35 MPH.

WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY
THESE STRONG THUNDERSTORMS.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  ALMA...MODENA AROUND 430 AM...
  MONDOVI AROUND 440 AM...
  ARCADIA...STRUM AROUND 510 AM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM FRIDAY
MORNING FOR SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

RIECK
Local storm report, Aug 13, 4:45 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
445 AM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 AM     TSTM WND GST     3 NW WABASHA            44.40N 92.09W
08/13/2010  M48.00 MPH       WABASHA            MN   AMATEUR RADIO

&&

RIECK

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 1:34 AM CDTFlash Flood WatchARXClark, Taylor17 min
Aug 13, 1:51 AM CDTFlash Flood WatchARXAdams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more22 hr
Aug 13, 3:55 AM CDTHeat AdvisoryARXCrawford, Grant, Richland15 hr
Aug 13, 4:20 AM CDTSevere Thunderstorm WarningARXBuffalo55 min
Aug 13, 5:56 AM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau49 min
Aug 13, 6:03 AM CDTSevere Thunderstorm WarningARXBuffalo, La Crosse, Trempealeau57 min
Aug 13, 6:11 AM CDTFlash Flood WarningARXBuffalo, Trempealeau3 hr
Aug 13, 6:31 AM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Monroe59 min
Aug 13, 7:18 AM CDTSevere Thunderstorm WarningARXAdams, Jackson, Juneau, Monroe, Vernon57 min
Aug 13, 7:48 AM CDTAreal Flood AdvisoryARXLa Crosse93 min
Aug 13, 8:59 AM CDTAreal Flood WarningARXBuffalo, Trempealeau6 hr
Aug 13, 9:05 AM CDTFlash Flood WatchARXClark, Taylor13 hr
Aug 13, 9:10 AM CDTAreal Flood AdvisoryARXCrawford, Richland, Vernon3 hr
Aug 13, 9:36 AM CDTAreal Flood WarningARXJackson5 hr
Aug 13, 10:33 AM CDTRiver Flood WarningARXBuffalo, Trempealeau5 days
Aug 13, 11:24 AM CDTFlash Flood WarningARXCrawford, Richland, Vernon4 hr
Aug 13, 12:08 PM CDTRiver Flood WarningARXVernon10 hr
Aug 13, 1:05 PM CDTRiver Flood WarningARXMonroe, Vernon9 hr
Aug 13, 1:05 PM CDTRiver Flood WarningARXRichland, Vernon25 hr
Aug 13, 1:05 PM CDTRiver Flood WarningARXRichland, Vernon66 hr
Aug 13, 1:05 PM CDTRiver Flood WarningARXCrawford, Vernon3 days
Aug 13, 2:53 PM CDTAreal Flood AdvisoryARXGrant4 hr
Aug 13, 2:58 PM CDTAreal Flood WarningARXBuffalo, Trempealeau24 hr
Aug 13, 3:19 PM CDTRiver Flood WarningARXCrawford, Vernon4 days
Aug 13, 3:19 PM CDTRiver Flood WarningARXCrawford5 days
Aug 13, 3:19 PM CDTRiver Flood WarningARXCrawford6 days
Aug 13, 3:24 PM CDTAreal Flood WarningARXRichland, Vernon24 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.